Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 101, NWS Northern Indiana

July 15, 20104 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 15, 2010, 3:00 PM EDT for 4 counties in Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2010, 3:00 PM EDT (19:00 UTC)
Expired
Jul 15, 2010, 4:00 PM EDT
In force
60 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:57 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS53 KIWX 151900
SVRIWX
INC053-069-103-169-152000-
/O.NEW.KIWX.SV.W.0101.100715T1900Z-100715T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTH OF WABASH TO 10 MILES NORTHWEST OF
  SWAYZEE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  SWAYZEE...
  SWEETSER...ANDREWS AND LA FONTAINE...
  HUNTINGTON...
  MARION AND FAIRMOUNT...
  JONESBORO...
  VAN BUREN...UPLAND AND GAS CITY...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
AMBOY...SOMERSET...LAGRO...SERVIA...TREATY...SIMS...NORMAL...POINT
ISABEL...MIER...LINCOLNVILLE...HERBST AND JALAPA.

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4040 8587 4057 8587 4058 8609 4095 8585
      4093 8535 4067 8546 4040 8544
TIME...MOT...LOC 1900Z 272DEG 17KT 4086 8577 4058 8596
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
320 
WWUS53 KIWX 151916
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EDT THU JUL 15 2010

INC053-069-103-169-152000-
/O.CON.KIWX.SV.W.0101.000000T0000Z-100715T2000Z/
WABASH IN-HUNTINGTON IN-MIAMI IN-GRANT IN-
316 PM EDT THU JUL 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GRANT...SOUTHEASTERN MIAMI...HUNTINGTON AND SOUTHEASTERN WABASH
COUNTIES...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ANDREWS TO 6 MILES NORTHWEST OF SWEETSER...AND
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUNTINGTON...MARION...FAIRMOUNT...GAS CITY...UPLAND...SWAYZEE...LA
  FONTAINE...SWEETSER...JONESBORO AND VAN BUREN.

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4040 8587 4057 8587 4058 8602 4094 8564
      4093 8535 4067 8546 4040 8545
TIME...MOT...LOC 1916Z 272DEG 17KT 4084 8559 4061 8585
WIND...HAIL 60MPH <.50IN

$$
763 
WWUS53 KIWX 151937
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT THU JUL 15 2010

INC069-103-169-151946-
/O.CAN.KIWX.SV.W.0101.000000T0000Z-100715T2000Z/
WABASH IN-HUNTINGTON IN-MIAMI IN-
337 PM EDT THU JUL 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI...
HUNTINGTON AND SOUTHEASTERN WABASH COUNTIES IS CANCELLED...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT 
UNTIL 10 PM EDT.

LAT...LON 4040 8587 4057 8587 4067 8546 4040 8545
TIME...MOT...LOC 1936Z 272DEG 24KT 4067 8538 4048 8576

$$

INC053-152000-
/O.CON.KIWX.SV.W.0101.000000T0000Z-100715T2000Z/
GRANT IN-
337 PM EDT THU JUL 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR GRANT COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF VAN BUREN TO 3 MILES
SOUTHEAST OF SWAYZEE...AND MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAIRMOUNT...GAS CITY...UPLAND...JONESBORO...HACKLEMAN...RADLEY...
  HOME CORNER...LAKE WOOD...MICHAELSVILLE AND ARCANA.

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4040 8587 4057 8587 4067 8546 4040 8545
TIME...MOT...LOC 1936Z 272DEG 24KT 4067 8538 4048 8576
WIND...HAIL 60MPH <.50IN

$$


FISHER
584 
WWUS53 KIWX 151957
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT THU JUL 15 2010

INC053-152007-
/O.EXP.KIWX.SV.W.0101.000000T0000Z-100715T2000Z/
GRANT IN-
357 PM EDT THU JUL 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY WILL EXPIRE AT
400 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
WEAKENED AND MOVED OUT OF THE WARNING AREA. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT 
UNTIL 10 PM EDT.

LAT...LON 4040 8587 4057 8587 4067 8546 4040 8545
TIME...MOT...LOC 1957Z 272DEG 24KT 4066 8519 4047 8558

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 15, 2:55 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT THU JUL 15 2010

.SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT.

SHORTENED DISCUSSION DUE TO CONVECTIVE THREAT.

PRE FRONTAL TROUGH HAS FIRED NOW ACROSS THE SOUTHERN HALF OF THE
AREA WITH A FEW WARNINGS BEING ISSUED ON THE STRONGER STORMS. EXPECT
THIS TREND TO CONTINUE WITH POCKETS OF HEAVY RAINFALL AS WELL AS
LOCAL MICROBURSTS WITH THE LARGER CORES. STILL AWAITING CONVECTION
TO FIRE BACK ALONG THE ACTUAL FRONT. STORMS LAST NIGHT ON THE FRONT
BACK ACROSS IOWA WERE SLOW TO GET GOING...WAITING TILL TOWARDS LATE
AFTERNOON. HAVE KEPT GRIDS GENERALLY INTACT WITH LIKELY POPS ALL
AREAS THROUGH 00Z AND THEN SE THROUGH 4Z. STORMS COULD LINGER INTO
EARLY FRIDAY MORNING AND HAVE LEFT LOW CHC POP IN FOR THIS TIME
FRAME.

OUTSIDE ABOVE CONCERN FOR EARLY FRIDAY...CLOUD COVER SHOULD SHIFT
AWAY/DISSIPATE WITH MUCH OF THE DAY LOOKING TO BE A NICE...BUT STILL
RATHER HOT AS 850 MB TEMPS DON'T BUDGE A WHOLE LOT. HIGHS ARE STILL
EXPECTED IN THE UPPER 80S TO AROUND 90...WITH THE MAIN DIFFERENCE
BEING DEWPTS DOWN IN THE LOW TO MID 60S. MOISTURE WILL START TO
CREEP BACK IN FRIDAY NIGHT WITH OVERNIGHT LOWS REACHING THE MID TO
UPPER 60S.

&&

.LONG TERM...
PROGRESSIVE YET PERTURBED WESTERLY FLW ATOP FLAT SUBTROPICAL RIDGE
CONTS THIS PD AND WILL RESULT IN A CONTN OF HOT...HUMID AND LARGELY
DRY WX PENDING INTENSITY/POSITION OF MID LVL RIDGE NXT WEEK.

SECONDARY UPSTREAM SW DIGGING SEWD THROUGH WRN CANADA WILL CURL EWD
THROUGH SRN SK/MB SAT NIGHT W/ASSOCD SFC FNTL ZONE PUSHING EWD INTO
THE WRN GREAT LAKES AND INTO SW ON SUN W/SFC FNT ENCROACHING ON CWA.
WILL HAVE TO BACK TSRA MENTION INTO SUN TO ACCOUNT OF LIKELY UPSTREAM
MCS DVLPMNT SAT AFTN ACRS THE ERN DAKOTAS/WRN MN AND THEN DVLP SWD
INTO IA SAT NIGHT. HWVR GREATER RISK SHLD MATERIALIZE SUN AFTN/EVE
IN ASSOCN/W SECONDARY FNTL PASSAGE AND QUITE SIMILAR TO SYS
AFFECTING AREA TDA.

OTHERWISE PREDICTABILITY OF FNTL BNDRY LOCATION AND ADDNL UPSTREAM
MCS DVLPMNT MON NIGHT-WED IS UNRELIABLE GIVEN CONTD MED RANGE MODEL
INCONSISTENCIES AND POOR RUN CONTINUITY W/STRENGTH OF SUB TROPICAL
RIDGE. HEDGE IS FOR A STRONGER SOLUTION AKIN TO 12Z GFS/00Z ECMWF
WHICH WOULD SHIFT STALLED W-E FNTL ZONE MUCH FURTHER N FM MN EWD
THROUGH SE ON AND EFFECTIVELY PLACES CWA WITHIN WELL
ENTRENCHED...CAPPED WARM SECTOR W/HOT AND HUMID WX CONTG THROUGH THE
REMAINDER OF THE PD AND BEYOND.

&&

.AVIATION...
HAVE LEFT TAFS GENERALLY AS IS FOR NOW WITH ONLY CHANGE BEING TO
SPEED UP TIMING OF TEMPO GROUP AT KFWA WHICH LOOKS TO HAVE THE INITIAL
LINE MOVE THROUGH STARTING AROUND 19Z. WHILE NOTHING IS OBVIOUS AT
KSBN...CONVECTION COULD DEVELOP AT ANY TIME SO HAVE OPTED TO LEAVE
THE 19Z START TIME FOR THE TEMPO GROUP THERE. HAVE LEFT WIND GUSTS
IN BOTH TEMPO GROUP GIVEN WIND POTENTIAL...BUT MAIN IMPACT WILL
LIKELY BE REDUCED VSBY IN VERY HEAVY RAINFALL. FURTHER CHANGES
INTO THE 00Z TO 12Z TIME FRAME WILL LIKELY BE NEEDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
     INZ003>005-008-009-012>018-020-022>027-032>034.

MI...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ004-005-015-016-
     024-025.

LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...T
AVIATION...FISHER
Hazardous weather outlook, Jul 15, 5:26 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 AM EDT THU JUL 15 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
526 AM EDT THU JUL 15 2010 /426 AM CDT THU JUL 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. A FEW
STORMS MAY BE SEVERE THIS AFTERNOON INTO THIS EVENING WITH
ISOLATED DAMAGING WIND GUSTS TO 70 MPH THE MAIN THREAT. HEAVY
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING ARE ALSO POSSIBLE.

HEAT INDICES THIS AFTERNOON WILL RANGE FROM THE UPPER 90S TO
AROUND 105 DEGREES WITH ACTUAL AIR TEMPERATURES IN THE LOWER 90S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. IT IS TOO EARLY TO
DETERMINE IF THE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
526 AM EDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY WITH A CHANCE FOR THUNDERSTORMS
TONIGHT. A FEW STORMS MAY BE SEVERE THIS AFTERNOON WITH ISOLATED
WIND GUSTS TO 50 KNOTS POSSIBLE...PRODUCING LOCALLY HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. IT IS TOO EARLY TO
DETERMINE IF THE STORMS WILL BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 15, 2:19 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     3 SE CLAYPOOL           41.10N  85.84W
07/15/2010                   KOSCIUSKO          IN   NWS EMPLOYEE

            TREE LIMBS DOWN ON 800 S AND COUNTY FARM ROAD

&&

CORRECTED REMARKS

EVENT NUMBER IWX1000911

CEO
Local storm report, Jul 15, 2:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
236 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     4 SE CLAYPOOL           41.09N  85.83W
07/15/2010                   KOSCIUSKO          IN   NWS EMPLOYEE

            POWER POLE AND NUMEROUS TREE LIMBS DOWN ON PACKERTON RD
            NORTH OF SR14

&&

EVENT NUMBER IWX1000912

CEO
Local storm report, Jul 15, 2:38 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 SE CLAYPOOL           41.10N  85.84W
07/15/2010  E0.88 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

&&

EVENT NUMBER IWX1000913

NG
Special weather statement, Jul 15, 2:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT THU JUL 15 2010

INZ022>026-032-033-151945-
BLACKFORD IN-CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS
IN-
253 PM EDT THU JUL 15 2010

...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL...

AT 244 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM NEAR NORTH MANCHESTER
TO JUST WEST OF MARION INDIANA...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE
HAIL AND VERY HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ALSO POSSIBLE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH AND NORTH MANCHESTER...
  MARION...
  GAS CITY AND FAIRMOUNT...
  HUNTINGTON...
  UPLAND...
  HARTFORD CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO. LISTEN FOR POSSIBLE WARNINGS IF THESE STORMS
INTENSIFY.

LAT...LON 4040 8585 4058 8586 4058 8620 4079 8611
      4077 8587 4103 8585 4094 8534 4093 8534
      4093 8530 4092 8522 4039 8521
TIME...MOT...LOC 1849Z 278DEG 34KT 4068 8592
Local storm report, Jul 15, 2:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     LOGANSPORT              40.75N  86.36W
07/15/2010                   CASS               IN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN FROM LOGANSPORT AND NEW
            WAVERLY

&&

EVENT NUMBER IWX1000914

CEO
Local storm report, Jul 15, 3:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     LIGHTNING        LOGANSPORT              40.75N  86.36W
07/15/2010                   CASS               IN   EMERGENCY MNGR

            HOUSE ON FIRE FROM LIGHTNING STRIKE ON 20TH ST...TIME
            ESTIMATED

&&

EVENT NUMBER IWX1000915

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:05 PM EDTSpecial Weather StatementIWXKosciusko25 min
Jul 15, 2:10 PM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Wabash, Whitley65 min
Jul 15, 2:21 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash39 min
Jul 15, 2:53 PM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington, Miami, Wabash52 min
Jul 15, 3:01 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble34 min
Jul 15, 5:42 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph51 min
Jul 15, 5:56 PM EDTSpecial Weather StatementIWXLaPorte34 min
Jul 15, 6:07 PM EDTSpecial Weather StatementIWXSaint Joseph38 min
Jul 15, 6:39 PM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Jul 15, 6:48 PM EDTSpecial Weather StatementIWXElkhart, LaPorte, Saint Joseph57 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.